MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035474150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned but the lot number was not confirmed as the packaging was not returned with the device.On visual inspection, the proximal contact wire was intact and the coil delivery wire was kinked/bent.On functional testing, the main coil was detached and not returned.The reported defect was not confirmed however, the analysis results are consistent with the event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure.Although functional testing could not be carried out, the analyzed defects are indicative of the reported complaint.Therefore, the reported event was confirmed.In the case of this complaint, it is probable that the main coil was pushed/pulled against resistance during repositioning inside the micro catheter resulting in premature separation from the wire.An assignable cause of procedural factors will be assigned to the reported coil in catheter friction and the analyzed main coil prematurely detached/separated during use since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed coil delivery wire kinked/bent as it is most likely that the delivery wire kinked due to handling of the device during use.
 
Event or Problem Description
The coil (subject device) was returned for analysis on (b)(6) 2020 and the device investigation revealed that the subject coil had prematurely deployed during use.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET 360 SOFT 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11387932
Report Number3008881809-2021-00102
Device Sequence Number14642561
Product Code HCG
UDI-Device Identifier04546540676481
UDI-Public04546540676481
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberM0035474150
Device Catalogue NumberM0035474150
Device Lot Number22247337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1